Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 161, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 27, 2005, 2:41 PM MDT for Laramie County, Wyoming. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2005, 2:41 PM MDT (20:41 UTC)
- Expired
- Sep 27, 2005, 3:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 31 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:55 PM MDT | TSTM WND GST 74 | 12 W Cheyenne, WY | |
| Sep 27, 3:13 PM MDT | TSTM WND GST 58 | Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 272042 SVRCYS WYC021-272145- /O.NEW.KCYS.SV.W.0161.050927T2041Z-050927T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 241 PM MDT TUE SEP 27 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 345 PM MDT * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HORSE CREEK TO 15 MILES SOUTH OF CRYSTAL LAKE RESERVOIR...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF LARAMIE TO 29 MILES SOUTHWEST OF CHEYENNE...AND MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FEDERAL BY 250 PM MDT WHITAKER AND WARREN AF BASE BY 305 PM MDT NORTH CHEYENNE AND CHEYENNE BY 310 PM MDT LAT...LON 4160 10526 4100 10528 4101 10464 4164 10470 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 272110 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT TUE SEP 27 2005 WYC021-272145- /O.CON.KCYS.SV.W.0161.000000T0000Z-050927T2145Z/ LARAMIE WY- 310 PM MDT TUE SEP 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM MDT FOR WESTERN LARAMIE COUNTY... AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF I-25 MM 39 TO SOUTH GREELEY HIGHWAY...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF CHEYENNE TO 9 MILES SOUTH OF CHEYENNE...MOVING EAST AT 50 MPH. LAT...LON 4160 10526 4100 10528 4101 10464 4164 10470 $$ SOWKO
000 WWUS55 KCYS 272145 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 342 PM MDT TUE SEP 27 2005 WYC021-272152- /O.EXP.KCYS.SV.W.0161.000000T0000Z-050927T2145Z/ LARAMIE WY- 342 PM MDT TUE SEP 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LARAMIE COUNTY EXPIRES AT 345 PM MDT... AT 342 PM NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE WINDS WITHIN THE LINE OF SEVERE THUNDERSTORMS HAD WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS IN EASTERN LARAMIE COUNTY...WHERE THE LINE IS NOW...WILL GUST TO 45 MPH THROUGH 4 PM. LAT...LON 4160 10526 4100 10528 4101 10464 4164 10470 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:57 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 27, 9:57 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 957 AM MDT TUE SEP 27 2005 .UPDATE...PREVIOUS GRIDS IN DECENT SHAPE. BASED ON CURRENT TRENDS AND NEW MODEL GUIDANCE...HAVE MADE SOME MINOR TWEEKS TO THE GRIDS AND ZONE FORECASTS FOR TODAY. RUBIN PREVIOUS DISCUSSION... .SHORT TERM...UPPER LOW OVR WRN NV WILL OPEN UP AND MOVE EASTWARD TODAY. INCREASING CLOUDS EXPECTED THROUGH THE MORNING. DECENT LIFT ASSOCIATED WITH THE SHORT WAVE ENERGY AFFECTING SOUTH CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON. SURFACE BASED INSTABILITY IS PRETTY WEAK...HOWEVER DYNAMICS WILL LIKELY ALLOW SOME ELEVATED CONVECTION WITH RRQ OF THE JET ALSO OVER THE AREA THIS AFTERNOON. WILL CONTINUE FORECAST OF SCATTERED POPS ESPECIALLY OVER WESTERN PORTION OF THE CWA. DOWNSLOPE WINDS EAST OF THE MOUNTAINS...COUPLED WITH DRY LOW LEVELS OF THE ATMOSPHERE WILL LIMIT THE AMOUNT OF CONVECTION THAT MAKES IT EAST OF THE MOUNTAINS. AS THE FRONT MOVES SOUTH THROUGH THE CWA THIS EVENING...WILL LIKELY SEE SOME SHOWERS AND ISOLATED TSTMS ALONG AND IMMEDIATELY BEHIND THE FRONT. BEST LIFT AND DYNAMICS SHIFT SOUTH INTO COLORADO AFTER MIDNIGHT...SO WILL KEEP SOME LOW POPS GOING...BUT FOCUS THEM IN THE MOUNTAINS AND SOUTH CENTRAL WY. GUIDANCE IS HAVING A TOUGH TIME WITH TEMPERATURES. GUIDANCE GOES WARM TODAY...BUT TRADE OFF WILL BE THE AMOUNT OF CLOUD COVER. HAVE TONED DOWN GUIDANCE HIGHS ESPECIALLY IN WY PORTION OF THE CWA. AS FAR AS OVERNIGHT LOWS GO...GUIDANCE IS COOL...BUT CONSIDERING AMOUNT OF CLOUD COVER HAVE TWEAKED THOSE AS WELL. LONG TERM...MODELS NOW IN BETTER AGREEMENT LEAVING UPPER LOW ALONG THE UTAH/AZ BORDER AREA WEDNESDAY THEN MOVING IT ESE. GFS MORE NORTH WITH ITS TRACK OF SYSTEM AS WELL AS LITTLE STRONGER. REGARDLESS ...THE EFFECTS OF THIS SYSTEM LOOK TO REMAIN SOUTH OF THE CWA AS SFC HIGH DROPS SE ACROSS THE CENTRAL PLAINS WEDS AFTERN DRYING AIRMASS OVER THE CWA AND CLEARING SKIES. AFTER THAT A FAST ZONAL FLOW SETS UP ACROSS THE NORTHERN TIER STATES BY FRIDAY AND PERSISTS THRU THE WEEKEND. RESULT HERE SHOULD BE A DRY AND MILD PATTERN WITH GENERALLY DOWNSLOPE FLOW ALLOWING TEMPS TO REBOUND TO SOMEWHAT ABOVE AVERAGE LEVELS. ANY WEAK IMPULSES IN THE FAST FLOW MAY PUSH A COUPLE OF WEAK COOL SURGES ACROSS MAINLY THE ERN CWA. UPPER FLOW TURNS MORE SW MONDAY AS NEXT UPPER LOW IMPINGES ALONG THE WEST COAST BUT FETCH FOR OUR AREA FROM THE DESERT SW SO WILL MAINTAIN DRY AND MILD FORECAST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 27, 10:55 AM MDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT TUE SEP 27 2005 NEZ001>003-019>021-054-055-WYZ059>070-281100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT TUE SEP 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW WEAK THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WEST OF INTERSTATE 25. THESE SHOULD SPREAD EAST OVER THE PLAINS OF EASTERN WYOMING AND THE NEBRASKA PANHANDLE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUBIN
In the hours before
Local storm report, Sep 27, 2:40 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT TUE SEP 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST LARAMIE 41.31N 105.58W
09/27/2005 59 MPH ALBANY WY ASOS
&&
RUBINNearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.